Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

August 25, 2021Gray County, Kansas

NWS Dodge City, KS issued this special weather statement at Aug 25, 2021, 4:43 PM CDT for Gray County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 4:43 PM CDT (21:43 UTC)
Expired
Aug 25, 2021, 5:30 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Hail
0.50 in
Wind
50

County Gray County, KS

The radar

The Dodge City radar (KDDC), 47 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-382 J/kg
Mixed-layer LCL
2554 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS83 KDDC 252143
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
443 PM CDT Wed Aug 25 2021
 
KSZ063-077-252230-
Gray KS-Finney KS-
443 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of east central Finney
and north central Gray Counties through 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Charleston, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3785 10041 3785 10053 3804 10057 3804 10038
TIME...MOT...LOC 2143Z 177DEG 9KT 3794 10048 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

GERARD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:50 PM CDT, 53 minutes earlier.

Area forecast discussion, Aug 25, 3:50 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
350 PM CDT Wed Aug 25 2021

.SHORT TERM...(This evening through Thursday)
Issued at 330 PM CDT Wed Aug 25 2021

A weak front stalled out over western Kansas this afternoon will
move back north tomorrow. There is a small chance of thunderstorms
along this boundary this evening; but these probably won't be
severe. Wind gusts to 50 mph are possible. Thursday will be
slightly cooler, but highs will still be near 100 in most places.

.LONG TERM...(Thursday night through Wednesday)
Issued at 330 PM CDT Wed Aug 25 2021

Upper level ridging will gradually move off to the east by the
weekend. There is a small chance of t-storms Friday evening in
extreme southwestern Kansas due mostly to regional terrain
effects along with elevated heating and marginal moisture.
Gusty winds will once again be the main concern. Hot weather will
persist into Saturday with highs in the upper 90s to near 100.
Weak surface high pressure will move southward into Kansas by
Sunday in the wake of a shortwave trough traversing the northern
plains. But it will be more humid as winds will have more of an
upslope component. There is a small chance of thunderstorms
Saturday night into early Sunday as the front passes. Expect highs
only in the lower 90s for Sunday in the wake of the front, but
with higher moisture, it will still feel like at least mid 90s and
maybe higher. The highest heat indices will be from Dodge City
eastward as is typical in summer due to greater lower tropospheric
moisture content. Upper level ridging will redevelop over the
high plains by Monday and Tuesday. This will cause highs to warm
back into the mid to upper 90s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1255 PM CDT Wed Aug 25 2021

A frontal boundary will remain nearly stationary across western
Kansas through the period. Winds will be variable at generally 12
kts or less near the front at KHYS and KGCK and southerly at KDDC
and KLBL. There is a very small chance of a t-storm with gusty
winds at KGCK from 22 to 02z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  71  99  72  97 /  20   0   0  10
GCK  68  99  70  96 /  20   0   0  10
EHA  68  98  68  96 /  10   0   0  10
LBL  68 100  69  97 /  10   0   0  10
HYS  71  99  73  97 /  10   0  10  10
P28  73  99  73  98 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for KSZ031-046-065-066-
081-090.

&&

SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Finch
Hazardous weather outlook, Aug 25, 3:45 AM CDT, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
345 AM CDT Wed Aug 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-260845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
345 AM CDT Wed Aug 25 2021 /245 AM MDT Wed Aug 25 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Heat index readings around 105 will be possible east of highway
183 this afternoon and early this evening. A heat advisory is in
effect for these locations. Please refer to the latest TOPNPWDDC
for more information.

Isolated to widely scattered thunderstorms will be possible late
today and early this evening north of a Johnson City to Ulysses
to Ness City to Rush Center line. Probability of severe weather is
low but cloud to ground lightning and gusty winds will be the
main hazards from these storms late today.

Day 1 Hazards
-------------
* Lightning: Limited risk
* Excessive heat: Significant risk
* Non-thunderstorm wind: Limited risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Days 2-7 Discussion
-------------------

Thunderstorms will be possible this weekend. Any storm that does
develop this weekend will be capable of producing cloud to ground
lightning.

Days 2-7 Hazards
----------------
* Thursday
  - Excessive heat: Elevated risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Friday
  - Excessive heat: Elevated risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Saturday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Sunday
  - Lightning: Limited risk

* Monday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk

* Tuesday
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Aug 25, 4:02 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Dodge City KS
402 PM CDT Wed Aug 25 2021

KSZ062-063-252145-
Finney KS-Kearny KS-
402 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of east central Kearny
and west central Finney Counties through 445 PM CDT...

At 402 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deerfield, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Holcomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3786 10099 3792 10118 3811 10112 3804 10085
TIME...MOT...LOC 2102Z 201DEG 8KT 3796 10107

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GERARD
Special weather statement, Aug 25, 4:06 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
406 PM CDT Wed Aug 25 2021

KSZ074-252145-
Stanton KS-
406 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northern Stanton
County through 445 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manter, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Johnson City around 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3773 10184 3773 10179 3766 10162 3750 10181
      3756 10197
TIME...MOT...LOC 2105Z 219DEG 9KT 3759 10185

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GERARD
Special weather statement, Aug 25, 4:16 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
416 PM CDT Wed Aug 25 2021

KSZ062-252200-
Kearny KS-
416 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of central Kearny
County through 500 PM CDT...

At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lakin, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3790 10127 3792 10137 3810 10133 3805 10116
TIME...MOT...LOC 2116Z 199DEG 7KT 3797 10131

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GERARD
Special weather statement, Aug 25, 4:32 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
432 PM CDT Wed Aug 25 2021

KSZ077-252215-
Gray KS-
432 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southeastern Gray
County through 515 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montezuma, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  The Haggard Elev.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3750 10033 3753 10044 3772 10039 3769 10023
TIME...MOT...LOC 2131Z 198DEG 9KT 3755 10038

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GERARD
Special weather statement, Aug 25, 4:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
443 PM CDT Wed Aug 25 2021

KSZ063-077-252230-
Gray KS-Finney KS-
443 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of east central Finney
and north central Gray Counties through 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Charleston, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3785 10041 3785 10053 3804 10057 3804 10038
TIME...MOT...LOC 2143Z 177DEG 9KT 3794 10048

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:39 AM CDTHeat AdvisoryDDCBarber, Ellis, Pawnee, Pratt, Rush, Stafford16 hr
Aug 25, 4:02 PM CDTSpecial Weather StatementDDCFinney43 min
Aug 25, 4:06 PM CDTSpecial Weather StatementDDCStanton39 min
Aug 25, 4:16 PM CDTSpecial Weather StatementDDCKearny44 min
Aug 25, 4:32 PM CDTSpecial Weather StatementDDCGray43 min
Aug 25, 4:58 PM CDTSpecial Weather StatementDDCKearny47 min
Aug 25, 5:10 PM CDTSpecial Weather StatementDDCKearny50 min
Aug 25, 5:14 PM CDTSpecial Weather StatementDDCGray46 min
Aug 25, 5:32 PM CDTSevere Thunderstorm WarningDDCFinney, Gray28 min
Aug 25, 5:41 PM CDTSpecial Weather StatementDDCHamilton49 min
Aug 25, 6:02 PM CDTSpecial Weather StatementDDCFinney43 min
Aug 25, 6:24 PM CDTSpecial Weather StatementDDCLane51 min
Aug 25, 6:38 PM CDTSpecial Weather StatementDDCFinney52 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.